Accessibility navigation

Plane wave approximation of homogeneous Helmholtz solutions


Downloads per month over past year

Moiola, A., Hiptmair, R. and Perugia, I. (2011) Plane wave approximation of homogeneous Helmholtz solutions. Zeitschrift für angewandte Mathematik und Physik, 62 (5). pp. 809-837. ISSN 0044-2275

Text - Accepted Version
· Please see our End User Agreement before downloading.


To link to this article DOI: 10.1007/s00033-011-0147-y


In this paper, we study the approximation of solutions of the homogeneous Helmholtz equation Δu + ω 2 u = 0 by linear combinations of plane waves with different directions. We combine approximation estimates for homogeneous Helmholtz solutions by generalized harmonic polynomials, obtained from Vekua’s theory, with estimates for the approximation of generalized harmonic polynomials by plane waves. The latter is the focus of this paper. We establish best approximation error estimates in Sobolev norms, which are explicit in terms of the degree of the generalized polynomial to be approximated, the domain size, and the number of plane waves used in the approximations.

Item Type:Article
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
ID Code:28023

Download Statistics for this item.

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation